Is this ulceration? Or was it caused by the steroid injection? - Vascular Birthmarks Foundation Forum
  Vascular Birthmarks Foundation Hemangiomas  |  Port Wine Stains  |  Vascular Malformations  
VBF logo

1994 - 2014
Celebrating 20 years with
75,000 networked into treatment

Dr. Linda Rozell-Shannon, PhD President and Founder

   VBF 20th Anniversary Gala Friday, October 10, 2014 in New York City

VBF 2014 Annual Conference Saturday, October 11, 2014 in New York City

Donate to VBF    Shop VBF Products

Go Back   Vascular Birthmarks Foundation Forum > Hemangioma Help > Help and Resources for Hemangiomas

Reply
 
Thread Tools Display Modes
  #1  
Old 02-17-2009, 08:29 PM
mrssuperspy mrssuperspy is offline
Junior Member
 
Join Date: Jan 2009
Posts: 28
Default Is this ulceration? Or was it caused by the steroid injection?

Hi all -

Hoping you can all shed some light on what may be happening with my daughter's H. She is on propranolol and also had a steroid injection. The injection was on jan 22nd. A few days later you could see a dark purple spot appear in two places. Since then these "spots" have turned into open sores, scabbing even. I'm not sure what is happening. From what I have read ulceration is quite painful and bleeds a lot. This doesn't bleed. It will become gooey if I put Neosporin on it, but never any bleeding. My thought is that when they did the injection they put in so much that it stretched her skin and caused it to open. The larger of the two sores is the location of where the needle was inserted twice. Maybe that spot was weaker? The smaller spot was not an insertion site, however.

We are going back to the derm at the end of the week, but I'm starting to get concerned. I just hoped maybe someone would be able to put my mind at ease. I'd appreciate any thoughts!

Her pics are on our family blog - http://www.awindowoflife.blogspot.com

Thanks again,
Stephanie
Reply With Quote
  #2  
Old 02-17-2009, 08:37 PM
jgoodman0814 jgoodman0814 is offline
Senior Member
 
Join Date: Dec 2007
Location: richmond, ky
Posts: 117
Default

anytime the hemangioma grows or shrinks rapidly, there is a chance it will ulcerate. i dont know much about steroid injections, but its possible that the skin got so stretched that it has ulcerated. it may not be bleeding now, but keep an eye on it. ulcerations if left alone are very painful. good luck.
__________________


Jessica Ball
www.caringbridge.org/visit/avaball
Reply With Quote
  #3  
Old 02-28-2009, 05:18 AM
Blue Blue is offline
Junior Member
 
Join Date: Jan 2009
Posts: 2
Default

Sounds like ulceration to me. That's exactly how our DD's ulceration started. It didn't hurt her at all for the first couple of weeks, then...all heck broke loose.
Reply With Quote
  #4  
Old 02-28-2009, 12:07 PM
Riley's Mom Riley's Mom is offline
Junior Member
 
Join Date: Mar 2007
Location: Wyckoff, NJ
Posts: 19
Default

My daughter had steroid injections into her scalp hemangioma - she would get bruises around the area of the injection site, with some scabbing as well. Aquaphor helped most of the time. I was told this is a normal post injection occurance.
Kelli B. (Mom to Riley Jane)
Reply With Quote
  #5  
Old 02-28-2009, 12:10 PM
Riley's Mom Riley's Mom is offline
Junior Member
 
Join Date: Mar 2007
Location: Wyckoff, NJ
Posts: 19
Default

PS: I just went to your family website, and I am amazed at how well your daughters hemangioma is responding to treatment! What amazing photos and what great documentation. You have a beautiful family.
Reply With Quote
  #6  
Old 03-02-2009, 04:38 PM
mrssuperspy mrssuperspy is offline
Junior Member
 
Join Date: Jan 2009
Posts: 28
Default

Thanks for all the ideas! We have seen our ped derm again and the word "ulcerated" did come up. They are saying that it is most likely due to the injection, but that as big as it was and being on the face it would have probably ulcerated anyway. I dont know... It doesn't seem to hurt her now. I can't imagine, though, how it is not. it looks just terrible! The two "holes" have almost met and combined into one large hole.

I am confused b/c I thought that ulceration was the skin splitting. Well, these holes are growing larger by the day. Almost as if the skin is deteriorating? They put in the request to our ins. for laser treatment, but we don't have to do it yet. They are worried that if/when she is in pain that the ins approval would take awhile.

We are so pleased with her progress, but we are just praying that she doesn't have any pain...
__________________
Stephanie Mom to Samantha - my 3 pound miracle!
http://www.awindowoflife.blogspot.com
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Efficacy of steroid cream/involution? LilahsMom Help and Resources for Hemangiomas 11 01-31-2009 02:28 PM
Side effects from steroid injection? mrssuperspy Help and Resources for Hemangiomas 5 01-27-2009 10:30 PM
question about steroid injection tullochj Help and Resources for Hemangiomas 3 01-09-2009 04:03 AM
for Corrine-need advice about steroid injection Jfrischhertz Help and Resources for Hemangiomas 1 03-24-2008 01:33 AM
need advice with steroid side effects Jfrischhertz Help and Resources for Hemangiomas 0 03-20-2008 01:42 PM